MAUDE Adverse Event Report: MEDLINE RENEWAL; ETHICON HARMONIC ACE®+ SHEARS W/O ADAPTIVE TISSUE TECHNOLOGY 36CM

MEDLINE RENEWAL; ETHICON HARMONIC ACE®+ SHEARS W/O ADAPTIVE TISSUE TECHNOLOGY 36CM
Catalog Number HAR36MR
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/08/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that during a lap sleeve, the reprocessed ethicon harmonic ace®+ shears w/o adaptive tissue technology 36cm would not seal a vessel.Per report, the patient had to be administered more anesthesia medication and the procedure went over the expected time.General anesthesia was used and there was no report of any adverse patient consequence and no effect on the patient's stability as a result of the incident.There was no serious injury reported related to this event.Due to the reported incident and in an abundance of caution, this medwatch is being filed.The sample was returned for evaluation and the complaint could not be confirmed.Upon testing on sample tissue, the device functioned as expected.A review of the reprocessing record was performed and indicated that all processes were conducted as required.A root cause could not be determined at this time.No additional information is available.If additional information becomes available, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that during a lap sleeve, the reprocessed harmonic ace®+ shears w/o adaptive tissue technology 36cm would not seal a vessel.Procedure went over the expected time and patient had to be administered more anesthesia medication.

Common Device Name
ETHICON HARMONIC ACE®+ SHEARS W/O ADAPTIVE TISSUE TECHNOLOGY 36CM
Manufacturer (Section D)
MEDLINE RENEWAL
1500 ne hemlock ave
redmond OR 97756
MDR Report Key8156766
Report Number3032391-2018-00022
Device Sequence Number2745966
Product Code NLQ
UDI-Device Identifier10888277408708
UDI-Public10888277408708
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberHAR36MR
Device Lot Number390836
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/06/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/16/2018
Initial Report FDA Received Date12/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;